Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 23, NWS Flagstaff, AZ

October 16, 2006Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Oct 16, 2006, 3:23 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Oct 16, 2006, 7:18 PM MST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2006, 3:23 PM MST (22:23 UTC)
In effect from
Oct 16, 2006, 7:18 PM MST
Expired
Oct 17, 2006, 6:00 PM MST
In force
23 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2006-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2006-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 162223
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
323 PM MST MON OCT 16 2006

...STRONG AND GUSTY WINDS EXPECTED ACROSS PORTIONS OF NORTHERN
ARIZONA ON TUESDAY...

.A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH ACROSS
NORTHERN ARIZONA TUESDAY...BRINGING STRONG SOUTHWEST WINDS TO THE
REGION. WINDS ARE EXPECTED TO INCREASE DURING THE EARLY MORNING
HOURS ACROSS NORTH-CENTRAL ARIZONA...WITH AREAS EAST OF THE SAN
FRANCISCO PEAKS EXPECTED TO REACH ADVISORY CRITERIA OVERNIGHT
TONIGHT. STRONG WINDS WILL EXPAND EASTWARD DURING THE DAY ON
TUESDAY AFFECTING AREAS FROM THE MOGOLLON RIM NORTHEASTWARD TO THE
FOUR CORNERS. PRESSURE GRADIENTS WILL WEAKEN BY TUESDAY
NIGHT...WITH WINDS DECREASING ACROSS THE NORTHLAND.


AZZ006-007-012-015-170630-
/O.NEW.KFGZ.WI.Y.0023.061017T1000Z-061017T2200Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
NORTH RIM...VALLE...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK
323 PM MST MON OCT 16 2006

...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM MST TUESDAY. 

EXPECT LOCALLY GUSTY SOUTHWEST WINDS TO INCREASE
OVERNIGHT...ESPECIALLY FOR AREAS EAST OF THE SAN FRANCISCO PEAKS
INCLUDING DONEY PARK AND PORTIONS OF HIGHWAY 89 NORTH AND EAST OF 
FLAGSTAFF. WIND SPEEDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH
WILL OCCUR BY EARLY MORNING. GUSTY WINDS WILL BECOME MORE
WIDESPREAD AFTER SUNRISE WITH THE SOUTHWEST GUSTS OF 40 TO 45 MPH
EXPECTED FOR MUCH OF THE ADVISORY AREA INTO THE EARLY AFTERNOON
TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ009>011-013-014-016-017-039-040-170630-
/O.NEW.KFGZ.WI.Y.0023.061017T1300Z-061018T0100Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
NAVAJO N.M....DILKON...KYKOTSMOVI
323 PM MST MON OCT 16 2006

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MST TUESDAY. 

EXPECT SOUTHWEST WINDS TO INCREASE DURING THE MORNING
TUESDAY...WITH SUSTAINED SPEEDS OF 15 TO 30 MPH AND GUSTS OF 4O
TO 45 MPH INTO THE LATE AFTERNOON HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
5 follow-up statements
000 
WWUS75 KFGZ 170218
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
718 PM MST MON OCT 16 2006

...STRONG AND GUSTY WINDS ARE EXPECTED ACROSS PORTIONS OF NORTHERN
ARIZONA ON TUESDAY...

.A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH ACROSS
NORTHERN ARIZONA TUESDAY...BRINGING STRONG SOUTHWEST WINDS TO THE
REGION. SOUTHWEST WINDS ARE EXPECTED TO INCREASE DURING THE EARLY
MORNING HOURS...WITH GUSTS BETWEEN 40 AND 50 MPH OCCURRING OVER 
AREAS EAST OF THE KAIBAB PLATEAU AND THE SAN FRANCISCO PEAKS.
STRONG WINDS WILL EXPAND EASTWARD DURING THE DAY ON TUESDAY
AFFECTING AREAS FROM THE MOGOLLON RIM NORTH-EASTWARD TO THE FOUR
CORNERS. PRESSURE GRADIENTS WILL WEAKEN BY TUESDAY NIGHT...WITH
WINDS DECREASING ACROSS THE NORTHLAND.

AZZ004-005-171115-
/O.EXB.KFGZ.WI.Y.0023.061017T1000Z-061017T1900Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY
718 PM MST MON OCT 16 2006

...WIND ADVISORY IN EFFECT FROM 3 AM TO 12 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 12 PM MST TUESDAY. 

EXPECT SOUTHWEST WINDS TO INCREASE DURING THE EARLY MORNING
TUESDAY... WITH SUSTAINED SPEEDS OF 20 TO TO 30 MPH AND GUSTS OF
40 TO 50 MPH UNTIL NOON. TRAVEL ON HIGHWAY 89A BETWEEN JACOB LAKE
AND BITTER SPRINGS WILL BE IMPACTED BY THE WINDS. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ006-007-012-015-171115-
/O.CON.KFGZ.WI.Y.0023.061017T1000Z-061017T2200Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
NORTH RIM...VALLE...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK
718 PM MST MON OCT 16 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM MST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM MST TUESDAY. 

EXPECT GUSTY SOUTHWEST WINDS TO INCREASE OVERNIGHT... ESPECIALLY
FOR AREAS EAST OF THE SAN FRANCISCO PEAKS INCLUDING DONEY PARK.
WIND SPEEDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL OCCUR BY
EARLY MORNING. THE AREA OF STRONG WIND GUSTS WILL EXPAND AFTER
SUNRISE. TRAVEL ON HIGHWAY 89 FROM BITTER SPRINGS TO FLAGSTAFF
WILL BE IMPACTED BY THE WINDS. DECREASING WIND SPEEDS ARE EXPECTED
TO BEGIN BY MID AFTERNOON. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ009>011-013-014-016-017-039-040-171115-
/O.CON.KFGZ.WI.Y.0023.061017T1300Z-061018T0100Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
NAVAJO N.M....DILKON...KYKOTSMOVI
718 PM MST MON OCT 16 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MST TUESDAY. 

EXPECT SOUTHWEST WINDS TO INCREASE DURING THE MORNING TUESDAY...
WITH SUSTAINED SPEEDS OF 15 TO 30 MPH AND GUSTS OF 40 TO 45 MPH
INTO THE LATE AFTERNOON HOURS. THESE WIND GUSTS WILL HAMPER TRAVEL
ON INTERSTATE 40 BETWEEN FLAGSTAFF AND THE NEW MEXICO STATE LINE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 171035
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
335 AM MST TUE OCT 17 2006

...STRONG AND GUSTY WINDS ARE EXPECTED ACROSS PORTIONS OF
NORTHERN ARIZONA ON TODAY...

.A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH ACROSS
NORTHERN ARIZONA TODAY...BRINGING STRONG SOUTHWEST WINDS TO THE
REGION. SOUTHWEST WINDS ARE EXPECTED TO INCREASE DURING THE EARLY
MORNING HOURS...WITH GUSTS BETWEEN 40 AND 50 MPH OCCURRING OVER
AREAS EAST OF THE KAIBAB PLATEAU AND THE SAN FRANCISCO PEAKS.
STRONG WINDS WILL EXPAND EASTWARD DURING THE DAY AFFECTING AREAS
FROM THE MOGOLLON RIM NORTHEASTWARD TO THE FOUR CORNERS. PRESSURE
GRADIENTS WILL WEAKEN BY TONIGHT...WITH WINDS DECREASING ACROSS
THE NORTHLAND.

AZZ006-007-012-015-171845-
/O.CON.KFGZ.WI.Y.0023.000000T0000Z-061017T2200Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
NORTH RIM...VALLE...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK
335 AM MST TUE OCT 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. 

EXPECT GUSTY SOUTHWEST WINDS TO INCREASE EARLY THIS 
MORNING...ESPECIALLY FOR AREAS EAST OF THE SAN FRANCISCO PEAKS
INCLUDING DONEY PARK. WIND SPEEDS OF 15 TO 30 MPH WITH GUSTS TO 45
MPH WILL OCCUR BY EARLY MORNING. THE AREA OF STRONG WIND GUSTS
WILL EXPAND AFTER SUNRISE. TRAVEL ON HIGHWAY 89 FROM BITTER
SPRINGS TO FLAGSTAFF WILL BE IMPACTED BY THE WINDS. DECREASING
WIND SPEEDS ARE EXPECTED TO BEGIN BY MID-AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ004-005-171845-
/O.CON.KFGZ.WI.Y.0023.000000T0000Z-061017T1900Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY
335 AM MST TUE OCT 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. 

EXPECT SOUTHWEST WINDS TO INCREASE DURING THE EARLY MORNING
HOURS... WITH SUSTAINED SPEEDS OF 20 TO TO 30 MPH AND GUSTS OF 40
TO 50 MPH UNTIL NOON. TRAVEL ON HIGHWAY 89A BETWEEN JACOB LAKE AND
BITTER SPRINGS WILL BE IMPACTED BY THE WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ009>011-013-014-016-017-039-040-171845-
/O.CON.KFGZ.WI.Y.0023.061017T1300Z-061018T0100Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
NAVAJO N.M....DILKON...KYKOTSMOVI
335 AM MST TUE OCT 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

EXPECT SOUTHWEST WINDS TO INCREASE DURING THE MORNING 
TODAY...WITH SUSTAINED SPEEDS OF 15 TO 30 MPH AND GUSTS OF 40 TO
45 MPH INTO THE LATE AFTERNOON HOURS. THESE WIND GUSTS WILL HAMPER
TRAVEL ON INTERSTATE 40 BETWEEN FLAGSTAFF AND THE NEW MEXICO STATE
LINE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 171838
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1138 AM MST TUE OCT 17 2006

...STRONG AND GUSTY WINDS WILL CONTINUE ACROSS PORTIONS OF
NORTHERN ARIZONA THIS AFTERNOON...

.A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH ACROSS
NORTHERN ARIZONA TODAY...BRINGING STRONG SOUTHWEST WINDS TO THE
REGION. WINDS WILL CONTINUE TO GUST BETWEEN 40 AND 50 MPH FROM
THE MOGOLLON RIM NORTHEASTWARD TO THE FOUR CORNERS. PRESSURE
GRADIENTS WILL WEAKEN BY TONIGHT...WITH WINDS DECREASING ACROSS
THE NORTHLAND.

AZZ004-005-171945-
/O.CAN.KFGZ.WI.Y.0023.000000T0000Z-061017T1900Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY
1138 AM MST TUE OCT 17 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. AS A COLD FRONT CONTINUES TO PUSH SOUTHWARD INTO
NORTHERN ARIZONA...ADVISORY LEVEL WINDS ARE NO LONGER ANTICIPATED
ACROSS THE KAIBAB PLATEAU AND THE MARBLE AND GLEN CANYONS REGION.

$$

AZZ009>011-013-014-016-017-039-040-180100-
/O.CON.KFGZ.WI.Y.0023.000000T0000Z-061018T0100Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
NAVAJO N.M....DILKON...KYKOTSMOVI
1138 AM MST TUE OCT 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

EXPECT SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH
TO CONTINUE INTO THE LATE AFTERNOON HOURS. THESE WIND GUSTS WILL
HAMPER TRAVEL ON INTERSTATE 40 BETWEEN FLAGSTAFF AND THE NEW
MEXICO STATE LINE.

WIND GUSTS RECORDED THUS TODAY FAR INCLUDE
    46 MPH AT SAINT JOHNS
    44 MPH AT WINDOW ROCK
    46 MPH AT SHOW LOW
AND 51 MPH AT WINSLOW.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ006-007-012-015-172200-
/O.CON.KFGZ.WI.Y.0023.000000T0000Z-061017T2200Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
NORTH RIM...VALLE...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK
1138 AM MST TUE OCT 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. 

EXPECT SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH
TO CONTINUE INTO THE EARLY AFTERNOON HOURS. TRAVEL ON HIGHWAY 89
FROM BITTER SPRINGS TO FLAGSTAFF WILL BE IMPACTED BY THE WINDS.
DECREASING WIND SPEEDS ARE EXPECTED TO BEGIN BY MID-AFTERNOON.

WIND GUSTS TO 40 MPH HAVE ALREADY BEEN REPORTED AT FLAGSTAFF
TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 172140
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
240 PM MST TUE OCT 17 2006

...STRONG AND GUSTY WINDS WILL CONTINUE ACROSS PORTIONS OF
NORTHEASTERN ARIZONA THIS AFTERNOON...

.A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL CONTINUE TO
PUSH ACROSS NORTHERN ARIZONA TODAY...BRINGING STRONG SOUTHWEST
WINDS TO THE REGION. WINDS WILL CONTINUE TO GUST BETWEEN 40 AND 50
MPH OVER NORTHEASTERN ARIZONA. PRESSURE GRADIENTS WILL WEAKEN BY
TONIGHT...WITH WINDS DECREASING ACROSS THE NORTHLAND.

AZZ006-007-012-015-172245-
/O.EXP.KFGZ.WI.Y.0023.000000T0000Z-061017T2200Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
NORTH RIM...VALLE...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK
240 PM MST TUE OCT 17 2006

...WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON. AS A
COLD FRONT CONTINUES TO PUSH SOUTHWARD INTO NORTHERN
ARIZONA...ADVISORY LEVEL WINDS ARE NO LONGER ANTICIPATED ACROSS
COCONINO COUNTY.

$$

AZZ009>011-013-014-016-017-039-040-180100-
/O.CON.KFGZ.WI.Y.0023.000000T0000Z-061018T0100Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
NAVAJO N.M....DILKON...KYKOTSMOVI
240 PM MST TUE OCT 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

EXPECT SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH
TO CONTINUE INTO THE LATE AFTERNOON HOURS. THESE WIND GUSTS WILL
HAMPER TRAVEL ON INTERSTATE 40 BETWEEN WINSLOW AND THE NEW MEXICO
STATE LINE.

WIND GUSTS RECORDED THUS FAR TODAY INCLUDE
     47 MPH AT SAINT JOHNS...
     44 MPH AT WINDOW ROCK...
     47 MPH AT SHOW LOW...
 AND 51 MPH AT WINSLOW.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 180059
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
559 PM MST TUE OCT 17 2006

AZZ009>011-013-014-016-017-039-040-180200-
/O.EXP.KFGZ.WI.Y.0023.000000T0000Z-061018T0100Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
NAVAJO N.M....DILKON...KYKOTSMOVI
559 PM MST TUE OCT 17 2006

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON. 
SURFACE WIND OBSERVATIONS ACROSS NORTHEAST ARIZONA AT 6 PM MST
INDICATED GUSTS HAD DECREASED TO BELOW THE ADVISORY CRITERIA OF 40
MPH. THUS THE ADVISORY WILL BE ALLOWED TO EXPIRE. SOME PEAK WIND
GUSTS FROM EARLIER TODAY INCLUDE

FLAGSTAFF 40 MPH
WINSLOW   51 MPH
ST JOHNS  47 MPH
SHOW LOW  47 MPH
HEBER     45 MPH   

WINDOW ROCK      44 MPH
BRIGHT ANGEL PT. 43 MPH
FRAZIERS WELL    42 MPH
DONEY PARK       44 MPH

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 16, 3:05 PM MST, 18 minutes earlier.

Area forecast discussion, Oct 16, 3:05 PM MST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
305 PM MST MON OCT 16 2006

.SYNOPSIS...WARMER TEMPERATURES AND FAIR WEATHER WILL CONTINUE
ACROSS THE NORTHLAND INTO THIS EVENING...BEFORE ANOTHER STORM SYSTEM
AFFECTS THE REGION ON TUESDAY AND WEDNESDAY. THIS LOW PRESSURE
SYSTEM WILL BRING WINDY AND COOLER WEATHER ALONG WITH ANOTHER CHANCE
OF SHOWERS.

&&

.DISCUSSION...DRY AND WARM CONDITIONS WILL PERSIST ACROSS THE AREA
INTO THIS EVENING...WITH SLOWLY STRENGTHENING PRESSURE GRADIENTS
KICKING OFF SOME BREEZY LATE AFTERNOON AND EVENING WINDS. THIS IS
OCCURRING IN ADVANCE OF STORM SYSTEM ACROSS THE PACIFIC NORTHWEST
THAT IS MOVING INTO THE GREAT BASIN REGION. THIS LOW PRESSURE SYSTEM
WILL AFFECT NORTHERN ARIZONA LATER TONIGHT AND INTO EARLY WEDNESDAY.
MAIN WEATHER FEATURE ASSOCIATED WITH ITS PASSAGE WILL BE INCREASED
WINDS...BUT COOLER AFTERNOON TEMPS AND SCATTERED SHOWERS LOOK TO
ALSO BE IN STORE. REGARDING THE ELEVATED WINDS...WE WILL ISSUE A
WIND ADVISORY WITH THE AFTERNOON PACKAGE FOR PORTIONS OF NORTHERN AZ
FROM EARLY TUESDAY INTO THE EVENING HOURS AS MODELS INDICATE 700MB
WINDS IN THE 35-50 KTS RANGE. THE GFS MOS IS A BIT LESS WINDY THAN
THE NAM SUGGESTS...BUT STILL FEEL THAT A WIND ADVISORY IS WARRANTED.
THIS COLD STORM SYSTEM WILL LOWER SNOW LEVELS BY TUESDAY NIGHT...BUT
FEEL AT THIS TIME THAT ANY TYPICALLY SMALL ACCUMULATIONS SHOULD BE
LIMITED TO THE HIGHER PEAKS FROM 8000-8500 FEET AND UP.

BY THE LATTER HALF OF THE WEEK...HIGH PRESSURE WILL PREVAIL ALONG
THE CALIFORNIA COASTLINE WITH NORTHWEST FLOW ACROSS ARIZONA.
TEMPERATURES SHOULD RETURN TO NEAR SEASONAL NORMS WITH DRY
CONDITIONS EXPECTED THROUGH THE END OF THE EXTENDED FORECAST.

KD

&&

.AVIATION...FOR THE 00Z PACKAGE...SOUTHWEST WINDS AND SCATTERED
CUMULUS WITH BASES 3-5K FT AGL WILL PREVAIL THIS EVENING AS A STORM
SYSTEM DEVELOPS OVER THE WESTERN U.S.  AS THE STORM APPROACHES LATE
TONIGHT...CEILINGS AOB 3K FT AGL WILL DEVELOP IN MANY AREAS. THERE
WILL ALSO BE A CHANCE FOR SHOWERS AFTER 06Z...SPREADING
SOUTHEASTWARD THROUGH THE DAY TUESDAY. WINDY CONDITIONS ARE EXPECTED
WITH THIS SYSTEM. WIND SPEEDS OF 15 TO 25 KT...WITH GUSTS 35-40 KT
WILL BE COMMON FROM THE MOGOLLON RIM NORTHWARD FROM EARLY TUESDAY
MORNING THROUGH THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

JJ

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR
ZONES 06-07-12-15       FROM 3 AM TO 3 PM MST AND FOR
ZONES 09>11-13-14-16-17-39-40 FROM 6 AM TO 6 PM MST.

&&
Hazardous weather outlook, Oct 16, 7:00 AM MST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 AM MST MON OCT 16 2006

AZZ004>018-037>040-170700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
700 AM MST MON OCT 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY A STRONG COLD FRONT IS FORECAST TO DROP SOUTH FROM UTAH AND
NEVADA AND PUSH INTO NORTHWEST SECTIONS OF THE STATE DURING THE
PREDAWN HOURS AND THEN PUSH INTO NEW MEXICO BY LATE IN THE
AFTERNOON. LOCALIZED WINDY CONDITIONS ARE FORECAST TO DEVELOP FIRST
FOR THE DOWNWIND AREAS EAST OF THE KAIBAB PLATEAU AND THE SAN
FRANCISCO PEAKS...INCLUDING THE DONEY PARK AREA...DURING THE EARLY
MORNING HOURS. STRONG WINDS ARE THEN FORECAST TO DEVELOP OVER THE
FOUR CORNERS AREA...THE LITTLE COLORADO RIVER VALLEY FROM AROUND
WINSLOW EASTWARD...WHITE MOUNTAINS...AND PORTIONS OF THE MOGOLLON
RIM DURING THE AFTERNOON. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS
FROM 35 TO 45 MPH ARE POSSIBLE.

In the hours before

Local storm report, Oct 16, 1:06 PM MST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
106 PM MST MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     BELLEMONT               35.23N 111.82W
10/14/2006                   COCONINO           AZ   EMERGENCY MNGR

            POWER POLES DOWN ON CAMP NAVAJO NATIONAL GUARD BASE

0730 AM     TSTM WND DMG     2 S BELLEMONT           35.20N 111.82W
10/14/2006                   COCONINO           AZ   EMERGENCY MNGR

            NUMEROUS LARGE TREES DOWN OVER SOUTHERN SECTIONS OF CAMP
            NAVAJO NATIONAL GUARD BASE

&&

JJ

Nearby

Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.